Ectopic heart episodes and GERD, acid indigestion issues

Posted by robbie1956 @robbie1956, Sep 26, 2020

This seems to help at nighttime , especially when the gut seems full, or the hiatus hernia or diaphragm seems to push up into the chest causing these awful Ectopic episodes….or am I just reaching? That’s the feeling I get from the responses from various Cardiologists I’ve seen over the years

Interested in more discussions like this? Go to the Heart Rhythm Conditions Support Group.

@saleha59

Robbie- when I was at the ER the first time, they could not get my PVCs to stop until they doubled my high blood pressure pill. I used to take 100MGs. of metoprolol. But they doubled the dose to 200mgs. and I rarely get the now. Maybe a couple here and there, but not like before at all. I do not have a cardiologist.

Jump to this post

@saleha59 well that’s good….it’s just my opinion that you might want to get a Cardiologist for peace of mind or your Primary Care Provider to keep you at ease…..good luck, and there are so many people that suffer from these PVCs, that you are not alone…this is a good forum and discussion group to belong to…

REPLY
@robbie1956

Last night I drank my 20 ml of Mylanta before bed, laid down, was ok for about 10 minutes, then felt my stomach or diaphragm or hiatus hernia coming up in the top of
My upper abdomen…a very hollow knotty feeling…and then the skips, flips , PVCs etc…..right side, flat on back, left side no help…finally got up, belching, forcing a belch, some immediate relief of the knotty sensation, anxiety and anger mounting, it’s 4:15 in the morning…..finally took an extra half of Klonopin and managed to get some broken sleep…….maybe, I should try taking my Aciphex only once a day…….I know this is a common miserable condition, but brother, it’s a real drag…..it’s like I dread going to bed at night….

Jump to this post

I too had afib and aarythms after my total heart block.this went on mostly after midnight. I.did some research and found that there were triggers that set them off. Alcohol( in any form) set mine off- no more glass of wine before dinner. Caffine also-now decafinated coffee (no tea, many softdrinks – only water. Also stress, or overwork to get tired .many changes to lifestyle. But now pacemaker tells me , only 7 tenths of one percent of the time and very short

REPLY
@robbie1956

@hopeful33250
Thanks for your reply and your information..that sounds like a good idea..and so glad that these suggestions work for you and the other members that have given me some suggestions …. I might add that I’m on the edge of my bed most of the time by morning and find that my ‘pillow mountain’ has taken a tumble during the night….so bed risers I’ll look for, also an adjustable bed that might elevate my head and feet…wonderful suggestions from all of you…last night was much better than the previous night….

Jump to this post

Hi @robbie1956
Any success finding the bed risers or getting an adjustable bed? Are you sleeping better yet?

REPLY
@hopeful33250

Hi @robbie1956
Any success finding the bed risers or getting an adjustable bed? Are you sleeping better yet?

Jump to this post

Hi @hopeful33250

No, on the risers and adjustable bed…my sleeping is very sporadic….2 hours, then maybe another three….a nap here or there…a good nights sleep is a thing of the past if afraid….perhaps I will try to ask my doctor for some ambien, or I may try some NyQuil green before bed….in the past, with colds it has really knocked me out….thanks so much for asking…

REPLY
@robbie1956

Last night I drank my 20 ml of Mylanta before bed, laid down, was ok for about 10 minutes, then felt my stomach or diaphragm or hiatus hernia coming up in the top of
My upper abdomen…a very hollow knotty feeling…and then the skips, flips , PVCs etc…..right side, flat on back, left side no help…finally got up, belching, forcing a belch, some immediate relief of the knotty sensation, anxiety and anger mounting, it’s 4:15 in the morning…..finally took an extra half of Klonopin and managed to get some broken sleep…….maybe, I should try taking my Aciphex only once a day…….I know this is a common miserable condition, but brother, it’s a real drag…..it’s like I dread going to bed at night….

Jump to this post

Just an update on a previous topic 🙁
my discomfort late at night from posture or digestion, seems to start up what sometimes feels like Esophageal Spasms in the pit of the stomach…and yet, I can feel a run of Ventricular beats….very scary….I’m on my regular meds, but I will say that if I take an extra strength 15ml dose of Mylanta before retiring for the night, it’s REALLY does seem to help…..with the GERD symptoms as well as the palpitations Or Esophageal Spasms as one ER doctor suggested I was feeling…..I hope this information is helpful to someone……Thanks and Merry Christmas 🎄 to all……

REPLY

Hi, everyone:

I've read with interest your comments about the relationship between digestive issues and ectopic beats and am wondering if taking an over-the-counter medication for what feels like indigestion, as I've described below, might help.

I've had atrial fibrillation for the past 25 years and have used Flecainide the past 13 years to keep it pretty much under control until 2019 when I started having episodes closer together. Seventeen months ago I had an ablation and that has pretty much rid me of Afib events.
However, following the ablation, I started having ectopic beats a few times a day which were not a problem. About a month ago, however, the ectopic beats came more frequently and started to cluster with 3-5 in a row, then one every 12 to 40 seconds and some of the events lasting 2-4 hours.

The other symptom I'm experience with the ectopic beats is an uneasy feeling in the middle of my abdomen just at the bottom of the rib cage. I always have this queasiness when I have ectopic beats, along with lots of burping, and sometimes when I don't have ectopic beats. I am also experiencing a lot of anxiety around these events.

Finally, these events most often occur starting around 1 pm. A couple of times I almost set me watch by them.

Any and all feedback would be appreciated.

Tim

REPLY

I can relate to indigestion.burbs.Middle of stomach..feel that..also bloating..all indicators…related to heart…blood pressure .causing lots of anxiety

REPLY
@timgoss

Hi, everyone:

I've read with interest your comments about the relationship between digestive issues and ectopic beats and am wondering if taking an over-the-counter medication for what feels like indigestion, as I've described below, might help.

I've had atrial fibrillation for the past 25 years and have used Flecainide the past 13 years to keep it pretty much under control until 2019 when I started having episodes closer together. Seventeen months ago I had an ablation and that has pretty much rid me of Afib events.
However, following the ablation, I started having ectopic beats a few times a day which were not a problem. About a month ago, however, the ectopic beats came more frequently and started to cluster with 3-5 in a row, then one every 12 to 40 seconds and some of the events lasting 2-4 hours.

The other symptom I'm experience with the ectopic beats is an uneasy feeling in the middle of my abdomen just at the bottom of the rib cage. I always have this queasiness when I have ectopic beats, along with lots of burping, and sometimes when I don't have ectopic beats. I am also experiencing a lot of anxiety around these events.

Finally, these events most often occur starting around 1 pm. A couple of times I almost set me watch by them.

Any and all feedback would be appreciated.

Tim

Jump to this post

Tom we were discussing GI issues and afib on another thread. I have reduced my (already infrequent but dramatic) afib episodes by never eating after 5 or 6 (depending on daylight).

I also use pepcid (or sometimes TUMS) at night, and carry Gas-X (simethicone) around. I get short of breath from GI gas and the air inside also, I believe, can trigger my afib, which always happens when reclining at night.

GERD can also trigger asthma, I have been told.

The fasting after 5 seems to help a lot- for me.

REPLY
@robbie1956

Thanks for your reply… I usually sit up or walk around after eating or drinking, but I could have a slow emptying of stomach content since I take a 20 mg PPI twice a day…but it seems random, sitting back can start up a troubling episode or walking, or lying down, it’s maddening until these ectopics decide to run their course until next time…they seem to come and go whatever I’m doing…..and my recent GI endoscopy and CT scan of the abdomen and lower area seemed fairly unremarkable….

Jump to this post

PPI's can cause magnesium depletion, which can cause heart arrhythmias. Google it, some scientific articles on it.
Good Luck

REPLY
Please sign in or register to post a reply.